West Virginia, 2008

Hail and Damaging Winds in West Virginia, June 16, 2008

June 16, 2008 · NWS RLX · 40 events in 17 counties and zones

Several rounds of thunderstorms moved through on Monday, the 16th. The initial convection was during the morning, but weakened as it moved into West Virginia from northeast Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$107,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Several rounds of thunderstorms moved through on Monday, the 16th.

The initial convection was during the morning, but weakened as it moved into West Virginia from northeast Kentucky. During the early afternoon, convection formed north of that weakening area, in southeast Ohio and northern West Virginia. Finally, late in the afternoon, thunderstorms formed along the cold front in Ohio and moved southeast.

This event was driven by the upper air dynamics ahead of that reinforcing cold front. Dew points were mostly in the 60 to 65 degree range and daytime temperatures in the mid 70s to around 80 degrees. The freezing level was only 11,000 to 12,000 feet.

Most of the severe weather reports were large hail. Some of the hail was as large as golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 16, 8:37 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 16, 8:37 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
937 AM EDT MON JUN 16 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TODAY AND
TONIGHT. IN ITS WAKE...MUCH COOLER WEATHER CAN BE EXPECTED FOR MID
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMAINDER OF TODAY...UPDATED FOR SEVERE THUNDERSTORM WATCH FOR MOST
OF THIS AFTERNOON IN ENTIRE AREA. THUNDERSTORM COMPLEX DEVELOPING
OVER EASTERN KENTUCKY AT TIME WILL ROLL ACROSS THE SOUTHERN HALF OF
THE CWA REMAINDER OF THIS MORNING INTO EARLY AFTERNOON. OTHER
THUNDERSTORMS LIKELY TO DEVELOP ACROSS THE NORTH AND WEST BY EARLY
AFTERNOON OUT AHEAD OF A COLD FRONT...THEN THIS WILL ROLL ACROSS
AREA. INCREASED POPS TO LIKELY AND MAINTAINED MENTION OF SEVERE.
THINGS WIND DOWN QUICKLY BY EVENING AS FRONT MOVES EAST AND
INSTABILITY FROM HEATING WANES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
BEHIND THE FRONT ON TUESDAY...MUCH DRIER AIR BUILDS INTO THE REGION
AND WITH THE DEVELOPING UPPER LOW STILL FAR ENOUGH NORTH...NORTH OF
THE GREAT LAKES STILL...SHOULD SEE VERY TRANQUIL CONDITIONS WITH
ONLY SOME DAY TIME CU FORMING.  SO HAVE REMOVED THE MENTION OF ANY
SHOWERS ON TUESDAY.  BUT BY TUESDAY NIGHT...THE FIRST OF SEVERAL
SHORTWAVE ROTATES UNDERNEATH THE CLOSED LOW AND SWEEP ACROSS THE
OHIO VALLEY.  THE 00Z NAM AND THE 00Z GFS BOTH HAD THIS SHORTWAVE
MOVING THROUGH...BUT COMING AT NIGHT AND WITH THE MOISTURE BEING
LIMITED HAVE JUST ADDED SOME SLIGHT CHANCE POPS FOR THE OVERNIGHT
HOURS AS THIS WAVE MOVES THROUGH.

ON WEDNESDAY...THE NEXT SHORTWAVE HAS A BIT BETTER TIMING COMING IN
THE AFTERNOON AND WITH THE DAY TIME HEATING CONTRIBUTING TO THE LIFT
AND THE CU FIELD...COULD AGAIN SEE SOME SCATTERED SHOWERS POP UP SO
HAVE ADDED MORE POPS DURING THE AFTERNOON HOURS.  THIS PATTERN LOOKS
TO REPEAT ON THURSDAY AS WELL AS THE TROUGH AXIS WITH THE UPPER LOW
FINALLY PASSES THE REGION.

FOR TEMPERATURES ACROSS THE PERIOD...HAVE LEANED FOR TUESDAY AND
WEDNESDAY TOWARD THE COOLER MET NUMBERS AS THE MAV HAS BEEN RUNNING
TOO WARM AND WITH THE 850 TEMPERATURES IT IS FORECASTING CAN NOT
SUPPORT THE MAV NUMBERS.  FOR LOWS AT NIGHT...THE SLIGHTLY WARMER
MET LOOKED A LITTLE BETTER AS THE RADIATIVE CONDITIONS WILL NOT BE
IDEAL...ESPECIALLY TUESDAY NIGHT AS CLOUDS WILL BE MOVING THROUGH
THE AREA.  ON THURSDAY...LOWERED THE PREVIOUS FCST TOWARD THE LATEST
MEX NUMBERS WHICH ARE WELL BELOW NORMAL AND IT SHOULD BE COOLER
BASED ON THE 850 TEMP FCST.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
SYSTEM FINALLY MOVES OUT OF THE GREAT LAKES ON THURSDAY...WITH RIDGE
BUILDING IN LATE THURSDAY AND FRIDAY.  MODELS SHOWING WEAK ENERGY
COMING OUT OF THE SOUTHWEST.  THIS WILL ARRIVE FOR SATURDAY AND PUSH
THROUGH BY SUNDAY.  INTRODUCED POPS WITH THIS FEATURE.

TEMPS THROUGH THE PERIOD BLEND OF MOS/HPC AND CURRENT GRIDS.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
14Z MONDAY THRU 12Z TUESDAY...
IMPULSE OVER KENTUCKY LOOKS TO BE STRONG ENOUGH TO MAINTAIN
THUNDERSTORM COMPLEX...SOME OF WHICH MAY BE SEVERE. THIS COMPLEX
WILL MAINLY AFFECT HTS-CRW-BKW SOUTHWARD LATER THIS MORNING INTO AT
LEAST EARLY THIS AFTERNOON. OTHERWISE...MORE POSSIBLY SEVERE
THUNDERSTORMS ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON AFFECTING
NORTHERN TERMINALS EARLY THIS AFTERNOON AND POSSIBLY SOUTHERN
TERMINALS LATE THIS AFTERNOON. RIGHT NOW...CONCENTRATED ON TEMPO
THUNDER CONDITIONS INTO AT LEAST EARLY AFTERNOON...THEN WENT WITH CB
MENTION AFTER 21Z...BUT IT DEPENDS ON HOW FAST THUNDERSTORMS MOVE
OUT. OUTSIDE OF THUNDERSTORMS...VFR.

AVIATION OUTLOOK /AFTER 12Z TUESDAY/...NO WIDESPREAD IFR CONDITIONS
EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ESS/RPY
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...JS
AVIATION...JMV
Hazardous weather outlook, Jun 16, 3:19 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EDT MON JUN 16 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
419 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE A POSSIBILITY
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 16, 11:21 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             6 NNE GALLIPOLIS        38.90N 82.15W
06/16/2008  E0.25 INCH       GALLIA             OH   TRAINED SPOTTER

&&

ABEAVERS
Special weather statement, Jun 16, 11:25 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 PM EDT MON JUN 16 2008

WVZ018-028-029-161645-
BRAXTON WV-CALHOUN WV-GILMER WV-
1225 PM EDT MON JUN 16 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1221 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTHWESTERN GILMER
COUNTY JUST APPROACHING SHOCK...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
EXCHANGE...FALLS MILLS...HEATERS...SHOCK...STOUTS MILLSAS WELL AS
CEDARVILLE...GLENVILLE AND NEAR FLATWOODS.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 16, 11:42 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1242 PM EDT MON JUN 16 2008

OHZ085-WVZ008-009-017-161715-
MEIGS OH-JACKSON WV-WIRT WV-WOOD WV-
1242 PM EDT MON JUN 16 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS OVER FORKED RUN STATE
FOREST...MOVING EAST AT 38 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BELLEVILLE...ROCKPORT...PEEWEE...LUCILLE...GREENCASTLE AND
  FREEPORT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 16, 11:52 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON JUN 16 2008

KYZ102-105-161715-
CARTER KY-LAWRENCE KY-
1252 PM EDT MON JUN 16 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1252 PM EDT...A STRONG THUNDERSTORM WAS OVER GRAYSON LAKE STATE
PARK...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HOUCKVILLE...FALLSBURG...WILLARD...WEBBVILLE...DENTON AND
  YATESVILLE LAKE STATE PARK.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Local storm report, Jun 16, 12:08 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             BELLEVILLE              39.12N 81.73W
06/16/2008  E0.25 INCH       WOOD               WV   POST OFFICE

            BRIEF PEA SIZED HAIL REPORTED.

&&

ABEAVERS
Special weather statement, Jun 16, 12:17 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
117 PM EDT MON JUN 16 2008

KYZ105-161745-
LAWRENCE KY-
117 PM EDT MON JUN 16 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 117 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF YATESVILLE
LAKE STATE PARK...OR ABOUT 9 MILES NORTH OF BLAINE...MOVING EAST AT
33 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HOUCKVILLE...BUCHANAN...FALLSBURG...WEBBVILLE AND LOUISA.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12

The radar

The Pittsburgh radar (KPBZ), 148 km away, was scanning. The volume nearest the first event began at 17:24 UTC.

Open the radar archive at this moment

Event by event

37 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Barbour

When
June 16, 12:25 PM EST
Where
Barbour County, Moatsville
Measured
0.75 in hail
Reported by
Post Office
Coordinates
39.220, -79.930

Thunderstorm Wind, Lewis

When
June 16, 1:12 PM EST
Where
Lewis County, Weston
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
39.030, -80.450

Trees fell down on power and telephone lines.

Hail, Mingo

When
June 16, 2:05 PM EST
Where
Mingo County, Dingess
Measured
1 in hail
Reported by
Post Office
Coordinates
37.870, -82.180

Hail, Logan

When
June 16, 2:15 PM EST
Where
Logan County, Logan
Measured
1.75 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
37.850, -82.000

Car windshields were broken.

Hail, Logan

When
June 16, 2:35 PM EST
Where
Logan County, 0.55 mi S of Landville
Measured
1.75 in hail
Reported by
Public
Coordinates
37.692, -81.870

Hail, Wyoming

When
June 16, 2:45 PM EST
Where
Wyoming County, Simon
Measured
1.75 in hail
Reported by
Public
Coordinates
37.600, -81.730

Hail, Wyoming

When
June 16, 2:50 PM EST
Where
Wyoming County, Clear Fork
Measured
1.25 in hail
Reported by
Public
Coordinates
37.630, -81.680

Hail, Wyoming

When
June 16, 3:00 PM EST
Where
Wyoming County, 3 mi SE of Clear Fork
Measured
0.88 in hail
Reported by
Public
Coordinates
37.599, -81.641

Hail, Wyoming

When
June 16, 3:02 PM EST
Where
Wyoming County, 3 mi SE of Clear Fork
Measured
1.75 in hail
Reported by
Public
Coordinates
37.599, -81.641

Hail, Wyoming

When
June 16, 3:12 PM EST
Where
Wyoming County, Pineville
Measured
1 in hail
Reported by
Public
Coordinates
37.580, -81.530

Hail, Mingo

When
June 16, 4:40 PM EST
Where
Mingo County, 2 mi S of Lenore
Measured
0.88 in hail
Reported by
Department of Highways
Coordinates
37.771, -82.300

Hail, Logan

When
June 16, 4:55 PM EST
Where
Logan County, Logan
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.850, -82.000

Hail, Jackson

When
June 16, 5:29 PM EST
Where
Jackson County, Ravenswood
Measured
1 in hail
Property damage
$10,000
Reported by
Insurance Company
Coordinates
38.950, -81.750

Hail, Boone

When
June 16, 5:30 PM EST
Where
Boone County, Whitesville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.970, -81.530

Hail, Jackson

When
June 16, 5:37 PM EST
Where
Jackson County, Sandyville
Measured
0.88 in hail
Reported by
Public
Coordinates
38.900, -81.670

Hail, Boone

When
June 16, 5:45 PM EST
Where
Boone County, Madison
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -81.830

Hail, Jackson

When
June 16, 6:05 PM EST
Where
Jackson County, 1.06 mi SW of Fair Plain
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.737, -81.691

Hail, Roane

When
June 16, 6:10 PM EST
Where
Roane County, Gandeeville
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
38.700, -81.400

Thunderstorm Wind, Fayette

When
June 16, 6:17 PM EST
Where
Fayette County, Oak Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.980, -81.130

Trees were blown down.

Hail, Raleigh

When
June 16, 6:20 PM EST
Where
Raleigh County, Colcord
Measured
0.75 in hail
Reported by
Public
Coordinates
37.950, -81.450

Hail, Wayne

When
June 16, 6:20 PM EST
Where
Wayne County, 0.21 mi ENE of Westmoreland
Measured
1 in hail
Reported by
Public
Coordinates
38.401, -82.496

Hail, Wayne

When
June 16, 6:25 PM EST
Where
Wayne County, Lavalette
Measured
1 in hail
Reported by
Public
Coordinates
38.320, -82.450

Hail, Wayne

When
June 16, 6:28 PM EST
Where
Wayne County, Wayne
Measured
1.75 in hail
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
38.220, -82.430

Hail, Putnam

When
June 16, 6:40 PM EST
Where
Putnam County, Red House
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
38.530, -81.900

Hail, Putnam

When
June 16, 6:45 PM EST
Where
Putnam County, Paradise
Measured
1.25 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.580, -81.800

Hail, Kanawha

When
June 16, 6:55 PM EST
Where
Kanawha County, Sissonville
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.530, -81.630

Hail, Kanawha

When
June 16, 6:57 PM EST
Where
Kanawha County, Pocatalico
Measured
1.75 in hail
Property damage
$50,000
Reported by
Insurance Company
Coordinates
38.480, -81.670

Several vehicles were damaged.

Hail, Braxton

When
June 16, 7:00 PM EST
Where
Braxton County, 1.81 mi SSE of Servia
Measured
0.75 in hail
Reported by
Public
Coordinates
38.594, -80.943

Hail, Fayette

When
June 16, 7:00 PM EST
Where
Fayette County, Hico
Measured
0.75 in hail
Reported by
Public
Coordinates
38.120, -81.000

Thunderstorm Wind, Webster

When
June 16, 7:02 PM EST
Where
Webster County, Cowen
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.420, -80.550

Trees were blown down across roads.

Hail, Lincoln

When
June 16, 7:10 PM EST
Where
Lincoln County, Branchland
Measured
1 in hail
Reported by
Public
Coordinates
38.220, -82.200

Hail, Kanawha

When
June 16, 7:15 PM EST
Where
Kanawha County, Elkview
Measured
1 in hail
Reported by
Public
Coordinates
38.450, -81.480

Hail, Kanawha

When
June 16, 7:23 PM EST
Where
Kanawha County, Elkview
Measured
0.75 in hail
Reported by
Public
Coordinates
38.450, -81.480

Hail, Kanawha

When
June 16, 7:25 PM EST
Where
Kanawha County, 3 mi E of Pinch
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.420, -81.425

Hail, Boone

When
June 16, 8:00 PM EST
Where
Boone County, Jeffrey
Measured
1.25 in hail
Reported by
Public
Coordinates
37.970, -81.820

Hail, Raleigh

When
June 16, 8:20 PM EST
Where
Raleigh County, Rock Creek
Measured
0.88 in hail
Reported by
Public
Coordinates
37.850, -81.450

Hail, Raleigh

When
June 16, 8:34 PM EST
Where
Raleigh County, Beckley
Measured
1 in hail
Reported by
Public
Coordinates
37.780, -81.180

Hail, Raleigh

When
June 16, 8:49 PM EST
Where
Raleigh County, Daniels
Measured
0.75 in hail
Reported by
Public
Coordinates
37.730, -81.130

Hail, Cabell

When
June 16, 9:10 PM EST
Where
Cabell County, 1.67 mi ESE of Huntington
Measured
0.75 in hail
Reported by
Public
Coordinates
38.409, -82.442

Hail, Cabell

When
June 16, 9:30 PM EST
Where
Cabell County, Salt Rock
Measured
0.88 in hail
Reported by
Public
Coordinates
38.320, -82.220

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110473, 110472, 110471, 110470, 110469, 110430, 110433, 110434, 110435, 110436, 110468, 110467, 110465, 110464, 110466, 110461, 110463, 110462, 110446, 110459, 110460, 110458, 110457, 110456, 110455, 110454, 110453, 110438, 110450, 110442, 110452, 110451, 110448, 110449, 110447, 110445, 110444, 110441, 110440, 110439.